Flood, Saline
- When
- March 6, 6:00 AM CST to 10:00 PM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 6, 4:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CST SAT MAR 6 2004 .DISCUSSION... SATELLITE IMAGERY SHOWS STRATUS MOVING EAST AS PROGGED. THIS TREND WILL CONTINUE TODAY...AS THE UPPER LEVEL SYSTEM CONTINUES TO MOVE EAST. THE FORECAST AREA WILL BE UNDER THE INFLUENCE OF NORTHWEST FLOW THROUGH MUCH OF THE WEEK. A SERIES OF SHORTWAVES IS PROGGED TO MOVE ACROSS THE REGION. THE FIRST IS TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. TEMPERATURES SHOULD WARM NICELY AHEAD OF THE FRONT WITH INCREASING SOUTHWEST WINDS AND PLENTY OF AFTERNOON SUNSHINE. PREFER THE ETA MOISTURE PROFILE WITH THE PASSAGE OF THE FRONT. ETA SHOWS BEST MOISTURE TO BE NORTH AND EAST OF THE FORECAST AREA. ETA ALSO SHOWS BEST LIFT TO BE NORTH AND EAST. ETA/GFS/NGM FORECAST SOUNDINGS ALL SHOW A VERY DRY ATMOSPHERE ACROSS THE REGION...SO HAVE CONTINUED THE DRY FORECAST. COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP TEMPERATURES ON SUNDAY CLOSER TO NORMAL. NEXT COLD FRONT IS PROGGED TO MOVE ACROSS THE REGION ON MONDAY. HAVE KEPT FORECAST DRY WITH THE PASSAGE OF THIS SYSTEM AS WELL. STRONGEST LIFT IS PROGGED TO BE NORTHEAST OF THE FORECAST AREA AND MOISTURE REMAINS LIMITED. HAVE BUMPED POPS UP INTO THE SLIGHT CHANCE CATEGORY FOR WEDNESDAY AFTERNOON AND EVENING WITH THE PASSAGE OF THE THIRD SHORTWAVE IN THE SERIES. THINK LIFT MAY BE FAR ENOUGH SOUTH TO AFFECT THE FORECAST AREA. EXPECT JUST A NARROW WINDOW OF OPPORTUNITY FOR PRECIP AS MOISTURE IS STILL SOMEWHAT LIMITED. TEMPERATURES WILL BE ON A SMALL ROLLER COASTER RIDE THROUGH THE WEEK. READINGS WILL WARM JUST AHEAD OF EACH SHORTWAVE WITH COOLER READINGS THE DAY AFTER. NRR && .PREVIOUS DISCUSSION... 248 PM FRI... EARLY AFTERNOON SATELLITE IMAGERY DEPICTS THE BASE OF THE SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS. AS THIS FEATURE LIFTS NORTHEAST TONIGHT...THERE IS A SLIGHT CHANCE OF SPRINKLES/LIGHT RAIN AS THE UPPER TROUGH AXIS SWINGS OVER THE AREA. EXPECT THE STRATUS DECK TO BEGIN CLEARING FROM WEST TO EAST ACROSS THE CWA AFTER MIDNIGHT...ALTHOUGH DO NOT ANTICIPATE CLEARING ACROSS THE EASTERN THIRD OF THE FORECAST AREA UNTIL AFTER 12Z. HAVE ADJUSTED OVERNIGHT LOWS ACCORDINGLY. A MODERATE WARM-UP IS IN STORE FOR SATURDAY...UNDER THE INFLUENCE OF WESTERLY FLOW AND A MOSTLY SUNNY SKY. AN UPPER TROUGH IS FORECAST TO DROP THROUGH THE UPPER MISSISSIPPI VALLEY REGION SATURDAY NIGHT INTO SUNDAY BRINGING BREEZY NORTHWEST WINDS AND SLIGHTLY COOLER TEMPS TO THE AREA ON SUNDAY...ALTHOUGH NO PRECIP IS EXPECTED. LS THE WESTERN TWO THIRDS OF THE COUNTRY WILL BE UNDER THE INFLUENCE OF A BROAD UPPER LEVEL RIDGE NEXT WEEK. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE FLOW PATTERN. DRY NORTHWEST FLOW WILL KEEP KANSAS AND MISSOURI DRY WITH NEAR AVERAGE TEMPERATURES MONDAY AND TUESDAY. WEDNESDAY SHOULD BE THE WARMEST DAY OF THE WEEK. MILD SOUTHWEST WINDS ARE FORECAST TO DEVELOP AS A WEATHER SYSTEM TRACKS THROUGH CANADA. THE COLD FRONT ASSOCIATED WITH THE CANADIAN SYSTEM IS PROGGED TO PUSH THROUGH THE CENTRAL UNITED STATES WEDNESDAY NIGHT. AT THIS TIME, PRECIPITATION CHANCES LOOK VERY LOW. THE BEST LIFT WILL BE NORTH OF THE CANADIAN BORDER AND INSTABILITY WILL BE LIMITED DUE TO VERY LITTLE LOW LEVEL MOISTURE RETURN. KOCH 950 AM FRI... WINDS CONTINUE TO DECREASE ACROSS THE FORECAST AREA THIS MORNING AS THE SURFACE LOW SHIFTS TO THE NORTHEAST AND THE PRESSURE GRADIENT LOOSENS. HAVE CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI...AND REDUCED WINDS SLIGHTLY IN THE GRIDS/ZONES FOR THE REMAINDER OF THE DAY. LS && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CST SAT MAR 6 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. NRR
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
The Missouri River at Miami crested at 18.15 feet, or 0.15 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388906, 5388907.